Couldn't find what you looking for?

TRY OUR SEARCH!

Trazodone is an anti-depressant medicine, which doctors usually prescribe when one comes with some of the generalized anxiety disorders since this medicine has properties which elevate the production of the chemical serotonin whose decreased levels cause depression, tension and sleep deprivation. Furthermore, trazodone is also prescribed to treat bulimia nervosa and migraines s well as alcohol withdrawal symptoms.

Trazodone should never be taken when one suffers from schizophrenia, heart disease and when one has suicidal thoughts. The doctor should be informed thoroughly about the health condition of the patient before he/she prescribes this medicine. Pregnant women and breastfeeding mothers, as well as those under 18, should not take this drug.

Side effects of trazodone

When one takes this drug for a long period of time, he/she may develop addiction to trazodone and various side effects may emerge. Dry mouth, stuffy nose, headache, muscle pain and anemia are the common side effects of trazodone. Furthermore, the one who takes it may also experience dizziness, sleepiness, insomnia and nightmares.

Anger, excitement, nausea and vomiting, as well as diarrhea and constipation, are also some of the adverse effects of taking trazodone.

Among the more serious side effects of this drug there are erectile dysfunction in men, irregular menstrual cycle in women, excessive sweating and fever.

Symptoms of trazodone withdrawal

When one who has become addicted to trazodone suddenly stops taking it, the withdrawal trazodone symptoms start to appear, such as aggression, anxiety, worsened depression and hostility. Moreover, hallucinations, depersonalization, paranoia and lack of coordination may also appear.

Other trazodone withdrawal symptoms include stomach cramps, migraines, tinnitus and akathasia, as well as constipation and diarrhea.

Treatment for trazodone withdrawal

It is not recommended to stop taking trazodone suddenly, but only gradually so that the body can get used to it. The dose of trazodone should be little by little reduced and healthy diets should also be included when one suffers from trazodone withdrawal symptoms.

Trazodone overdose

When one overdoses himself/herself with trazodone the immediate medical help should be sought since it is very dangerous condition, which can even lead to death. When one gets overdosed with trazodone, a gastric lavage should be done in order to expel the drug from the body.

Everyone who takes this drug should be very careful when using it since it has many side effects and addiction to it can be easily developed. For that reason, the doctor’s instruction should be always properly followed.

Your thoughts on this

User avatar Guest
Captcha